Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 19, 2015Salem County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2015, 5:25 PM EDT for Salem County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 5:25 PM EDT (21:25 UTC)
Expired
May 19, 2015, 6:15 PM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

County Salem County, NJ

The radar

The Dover AFB radar (KDOX), 89 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS81 KPHI 192125
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT TUE MAY 19 2015
 
DEZ001-NJZ016-021-192215-
NEW CASTLE-CUMBERLAND-SALEM-
525 PM EDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW 
CASTLE...SALEM AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 522 PM EDT...A STRONG THUNDERSTORM WAS OVER WILMINGTON MANOR...OR
OVER WILMINGTON...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BRIDGETON...PENNSVILLE...CARNEYS POINT...ELSMERE...NEW
CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...QUINTON...
ELMER...NEWPORT...SHILOH...WILMINGTON MANOR...GREENVILLE...OLIVET...
SEABROOK FARMS...STANTON AND HANCOCKS BRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS TO 35 MPH WERE RECENTLY REPORTED AT WILMINGTON, DELAWARE.

LAT...LON 3981 7559 3962 7513 3959 7509 3940 7527
      3951 7547 3955 7553 3958 7551 3961 7556
      3958 7556 3959 7558 3960 7558 3971 7549
      3972 7551 3963 7561 3960 7562 3965 7570
TIME...MOT...LOC 2122Z 301DEG 23KT 3970 7557 
$$

!

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 19, 3:52 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 19, 3:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE MAY 19 2015

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR
REGION EARLY TONIGHT. HIGH PRESSURE IS FORECAST TO FOLLOW FOR
WEDNESDAY INTO WEDNESDAY NIGHT. WEAK LOW PRESSURE IS EXPECTED TO
BE LOCATED OVER NORTH CAROLINA ON THURSDAY BEFORE IT MOVES OUT TO
SEA ON THURSDAY NIGHT. A COLD FRONT FROM THE NORTHWEST IS
ANTICIPATED TO ARRIVE ON FRIDAY EVENING WITH HIGH PRESSURE
FORECAST TO BUILD ACROSS OUR REGION IN ITS WAKE FOR SATURDAY. A
WARM FRONT IS EXPECTED TO APPROACH FROM THE SOUTHWEST ON SUNDAY
AND MONDAY, AS A COLD FRONT PUSHES DOWN FROM THE NORTH AND
NORTHEAST. ANOTHER FRONTAL BOUNDARY MAY MOVE TOWARD OUR REGION
FROM THE NORTHWEST ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE COLD FRONT WILL MOVE THROUGH THE CWA THIS EVENING AND BRING A
SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. THE HRRR CONTINUES TO
HIT THINGS TOO HARD. WE HAVE NOTHING HIGHER THAN CHANCE.

NORTHWEST WINDS WILL WORK INTO THE REGION BEHIND THE COLD FRONT.
WHILE WE COULD SEE SOME GUSTS OVERNIGHT, IN GENERAL, SPEEDS SHOULD
REMAIN RIGHT AROUND 10 MPH.

OVERNIGHT LOWS WILL DROP INTO THE MID TO UPPER 40S ACROSS THE FAR
NORTHWEST AND INTO THE 50S ELSEWHERE. THE EXCEPTION MIGHT BE
SOUTHERN DELAWARE WHERE A LOW OF 60 IS POSSIBLE. THESE TEMPS
AREN'T TOO FAR FROM NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
FOR TOMORROW, LOOKS LIKE LOTS OF SUNSHINE WITH BROAD SURFACE HIGH
PRESSURE NOSING IN FROM THE WEST. TEMPS WILL BE COOLER THAN WHAT
WE'RE SEEING TODAY AND SHOULD TOP OUT RIGHT AROUND 60 ACROSS THE
FAR NORTHWEST, IN THE 60S ACROSS THE LEHIGH VALLEY AND NORTHERN
COASTAL PLAIN , AND IN THE 70S ELSEWHERE. HUMIDITY LEVELS WILL BE
LOW. IT WILL BE BREEZY WITH NORTHWEST WIND GUSTS REACHING 20 TO 25
MPH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE IS FORECAST TO CONTINUE INFLUENCING OUR WEATHER
INTO WEDNESDAY NIGHT. HOWEVER, HIGH AND MID LEVEL CLOUDS WILL BE
ON THE INCREASE, ESPECIALLY AFTER MIDNIGHT. LOW TEMPERATURES ARE
ANTICIPATED TO BE MAINLY IN THE 40S AND LOWER 50S IN OUR REGION
WITH A FEW READINGS IN THE UPPER 30S IN THE FAR NORTH.

THE MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT REGARDING
THURSDAY'S WEAK LOW IN NORTH CAROLINA AND ITS IMPACTS ON OUR
WEATHER. IT APPEARS AS THOUGH MID LEVEL CLOUDS WILL BE OVERHEAD
FOR MUCH OF THURSDAY INTO THURSDAY EVENING. A DECK OF
STRATOCUMULUS IS ANTICIPATED TO EXPAND OVER OUR SOUTHERN COUNTIES
ON THURSDAY BEFORE CLEARING GRADUALLY FROM THE NORTHWEST ON
THURSDAY NIGHT. ALSO, RAIN IS ANTICIPATED TO AFFECT NORTHEASTERN
MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY. THE FORECAST IMPACTS
ON THE NORTHERN EDGE OF THE SYSTEM MAY SHIFT A LITTLE AS WE GET
CLOSER TO THE EVENT.

A MID LEVEL SHORT WAVE TROUGH IS FORECAST TO APPROACH FROM THE
WEST ON THURSDAY NIGHT AND IT SHOULD PASS OVERHEAD EARLY ON
FRIDAY. A SECOND SHORT WAVE IS EXPECTED ON FRIDAY NIGHT. IT SHOULD
BE PRECEDED BY A COLD FRONTAL PASSAGE IN OUR REGION ON FRIDAY
EVENING. THE SYSTEM SHOULD NOT HAVE MUCH MOISTURE ASSOCIATED WITH
IT, SO WE WILL FORECAST FEW CLOUDS AND NO RAINFALL.

SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION ON FRIDAY NIGHT
AND SATURDAY. THE CENTER OF THE HIGH IS EXPECTED TO PASS OFF THE
COAST LATE ON SATURDAY. THE AIR MASS SHOULD BRING OUR FORECAST
AREA DRY WEATHER CONDITIONS ALONG WITH SLIGHTLY BELOW NORMAL
TEMPERATURES.

WARMTH AND MOISTURE WILL LIKELY BE ON THE INCREASE ON THE BACK
SIDE OF THE HIGH AS WE GET INTO SUNDAY AND MONDAY. MEANWHILE, A
BACK DOOR COLD FRONT MAY PUSH DOWN FROM THE NORTH AND NORTHEAST ON
SUNDAY NIGHT AND MONDAY. WE ARE ANTICIPATING AN INCREASE IN CLOUD
COVER FROM THE SOUTHWEST IN THE DEVELOPING ISENTROPIC LIFT. ALSO,
THERE MAY BE SOME STRATUS IN THE WAKE OF THE BACK DOOR COLD FRONT.
THE TIMING AND PROGRESSION OF BOTH BOUNDARIES REMAINS A LOW
CONFIDENCE FORECAST AT THIS POINT, FIVE AND SIX DAYS REMOVED.
HOWEVER, WE WILL INDICATE THE INCREASE IN CLOUD COVER ALONG WITH A
CHANCE OF SHOWERS ON SUNDAY NIGHT AND MONDAY MORNING, AND A CHANCE
OF SHOWERS AND THUNDERSTORMS ON MONDAY AFTERNOON.

THE AXIS OF A MID LEVEL RIDGE IS FORECAST TO PASS OVERHEAD ON
MONDAY NIGHT. ANOTHER FRONTAL BOUNDARY MAY APPROACH FROM THE
NORTHWEST ON TUESDAY, SO WE WILL CONTINUE TO MENTION THE POTENTIAL
FOR SOME CLOUDS AND A CHANCE OF SHOWERS AND AFTERNOON
THUNDERSTORMS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

FINALLY TRANSITIONING TO VFR AND GETTING RID OF THE MARINE LAYER
WITH THE SW TO W WINDS. THE COLD FRONT WILL COME THROUGH THIS
EVENING. THE HRRR HI-RES MODELS CONTINUE TO SHOW SOME SHOWERS AND
THUNDERSTORMS MOVING THROUGH WITH THE FRONT. THE TAFS HAVE A
MENTION BETWEEN 21Z-24ZZ. ANY PRECIPITATION WILL BE SCATTERED AT
BEST. AFTER THE COLD FRONT PASSES, ALL TERMINALS WILL SEE VFR
CONDITIONS OVERNIGHT WITH WEST TO NORTHWEST WINDS AROUND 10 KT.
VFR CONDITIONS WILL REMAIN IN PLACE THROUGH TOMORROW, BUT
NORTHWEST WINDS WILL GUST UP TO 25 KT.

OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR.

THURSDAY AND THURSDAY NIGHT...MAINLY VFR. A CHANCE OF RAIN FROM
KILG, KMIV AND KACY SOUTHWARD.

FRIDAY THROUGH SUNDAY...MAINLY VFR.

&&

.MARINE...
FOR TONIGHT, THE COLD FRONT PASSES THROUGH IN THE EVENING.
NORTHWEST WINDS WILL INCREASE BEHIND THE FRONT. GUSTS SHOULD
SETTLE RIGHT AROUND 20 KT. GUSTS COULD REACH 25 KT. MODELS PEG THE
NORTHERN WATERS AFTER 3 AM. SEAS SHOULD BE NO WORSE THAN 4 FEET.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE FRONTAL
PASSAGE.

FOR TOMORROW, HIGH PRESSURE BUILDS IN ACROSS AREA WATERS.
NORTHWEST WINDS WILL REMAIN. THOSE ISOLATED 25 KT GUSTS COULD
PERSIST THROUGH ABOUT 9 AM, OTHERWISE EXPECT 10 TO 15 KT. SEAS
WILL BE IN THE 2 TO 4 FOOT RANGE.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.FIRE WEATHER...
FOR TOMORROW, WE'LL SEE WINDS GUSTING TO 25 MPH AND DRY FINE
FUELS ACROSS PORTIONS OF THE REGION, BUT MINIMUM RH'S ARE FORECAST
TO BE IN THE 30-40% RANGE.

ALSO, WIND GUSTS MAY BE AROUND 20 MPH FROM THE NORTHWEST ON
FRIDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY FALL INTO THE 30 TO
35 PERCENT RANGE AT THAT TIME IN MUCH OF OUR REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...IOVINO
AVIATION...IOVINO/KRUZDLO
MARINE...IOVINO/KRUZDLO
FIRE WEATHER...IOVINO/KRUZDLO
Hazardous weather outlook, May 19, 3:52 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE MAY 19 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-202000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
352 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-202000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 19, 3:07 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     LAUREL                  38.55N  75.57W
05/18/2015                   SUSSEX             DE   DEPT OF HIGHWAYS

            TREE DOWN AT ROAD 72 AND TRUSSUM POND ROAD

&&

EVENT NUMBER PHI1500198

STAFF
Special weather statement, May 19, 5:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT TUE MAY 19 2015

DEZ001-NJZ016-021-192215-
NEW CASTLE-CUMBERLAND-SALEM-
525 PM EDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW
CASTLE...SALEM AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 522 PM EDT...A STRONG THUNDERSTORM WAS OVER WILMINGTON MANOR...OR
OVER WILMINGTON...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BRIDGETON...PENNSVILLE...CARNEYS POINT...ELSMERE...NEW
CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...QUINTON...
ELMER...NEWPORT...SHILOH...WILMINGTON MANOR...GREENVILLE...OLIVET...
SEABROOK FARMS...STANTON AND HANCOCKS BRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS TO 35 MPH WERE RECENTLY REPORTED AT WILMINGTON, DELAWARE.

LAT...LON 3981 7559 3962 7513 3959 7509 3940 7527
      3951 7547 3955 7553 3958 7551 3961 7556
      3958 7556 3959 7558 3960 7558 3971 7549
      3972 7551 3963 7561 3960 7562 3965 7570
TIME...MOT...LOC 2122Z 301DEG 23KT 3970 7557

!

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:01 PM EDTAreal Flood AdvisoryPHICecil3 hr
May 19, 12:49 AM EDTSpecial Weather StatementPHITalbot26 min

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.